Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 13, NWS Little Rock, AR

April 24, 20104 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 24, 2010, 9:31 AM CDT for 4 counties in Arkansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 9:31 AM CDT (14:31 UTC)
Expired
Apr 24, 2010, 10:15 AM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR

The radar

The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:48 AM CDTFUNNEL CLOUDSulphur Springs, ARREPORTED BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:02 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -254 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-254 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WFUS54 KLZK 241431
TORLZK
ARC025-039-053-069-241515-
/O.NEW.KLZK.TO.W.0013.100424T1431Z-100424T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GRANT COUNTY IN CENTRAL ARKANSAS
  NORTHWESTERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
  WESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
  NORTHEASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1015 AM CDT

* AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
  SOUTHWEST OF WHITE HALL...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE BLUFF ARSENAL...
  WHITE HALL...
  REDFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3409 9250 3449 9220 3444 9175 3399 9231
TIME...MOT...LOC 1431Z 214DEG 40KT 3412 9234

$$


57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:56 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 24, 6:56 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
656 AM CDT SAT APR 24 2010

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
MORNING AS A COLD FRONT APPROACHES FROM THE WEST. STRONG TO SEVERE
THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY AFTERNOON. STRONGEST
STORMS WILL BE IN THE SOUTHEAST. CLOUDS WILL DECREASE THIS
AFTERNOON. WEST WINDS WILL INCREASE BEHIND THE COLD FRONT. THE
UPPER LOW MOVES ACROSS MISSOURI SUNDAY AND WILL BRING A CHANCE OF
SHOWERS TO NORTH ARKANSAS.

&&

.PREV DISCUSSION... /ISSUED 353 AM CDT SAT APR 24 2010/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...

FOCUS IN SHORT TERM ON IMPENDING SVR WX THREAT THIS MORNING.  LATEST
ANALYSIS SHOWING STILL SUBSTANTIAL AMOUNTS OF INSTABILITY WITH
MLCAPES ABOVE 1500 J/KG OVER SRN HALF OF CWA WITH MODEST MLCIN OF 50
TO 100 J/KG.  WELL ORGANIZED SQUALL LINE OVER ERN TX WAS SHOWING
LITTLE SIGNS OF LETTING UP IN AN ENVIRONMENT SIMILAR TO THAT OF SRN
AR THIS MORNING...BUT IT HAS NOW WEAKENED/DISORGANIZED SOME AS IT
APPROACHES THE ARKLATEX. A FEW RENEGADE CELLS HAVE ALSO DEVELOPED
AHEAD OF LINE AS H5 SPEED MAX/SHRTWV AIDS IN SYNOPTIC LIFT NORTH OF
THE WARM FRONT. BIGGEST THREAT OF THE MORNING WILL LIKELY BE
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL IN THE SRN HALF OF THE
CWA THOUGH ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN
ANY DISCRETE STORMS AHEAD OF THE LINE. THOUGH TORNADOES CANNOT BE
RULED OUT...WE MAY BE SPARED BY AFOREMENTIONED CIN KEEPING STORMS AT
LEAST SLIGHTLY ELEVATED AND A LULL IN THE LLJ AS SHV/LZK VWP AND
MODEL SOUNDINGS SHOWING AOB 30KTS AT H85 WITH LITTLE DIRECTIONAL
TURNING NOTED AT SHV. MAIN LINE SHOULD ENTER THE SW CWA BETWEEN 4
AND 5 AM WITH SVR STORMS POSSIBLE THROUGH ABOUT THE NOON HOUR BEFORE
SFC LOW TRACKS NORTH AND EAST OF THE AREA AND COLD FRONT SWEEPS
THROUGH ENDING SVR THREAT. LONG STORY SHORT...SWRN HALF OF CWA WILL
LIKELY SEE 2 ROUNDS OF STRONG/SVR STORMS EARLY THIS MORNING FOLLOWED
BY THE REDEVELOPMENT OF STRONG/SVR STORMS OVER THE SERN CWA LATER
THIS MORNING AS SOME DIURNAL REBOUND IS ATTEMPTED. NORTH AND WEST OF
THE I30/US67 CORRIDOR MAY SEE SOME CONVECTION BUT SVR THREAT SHOULD
BE LOWER AS THESE LOCATIONS WILL BE NW OF SFC LOW TRACK. FLOOD
THREAT WILL HAVE TO BE WATCHED AS WELL AS THESE STORMS HAVE BEEN
VERY EFFICIENT PRECIP PRODUCERS AND FLASH FLOOD GUIDANCE WILL BE
MUCH LOWER DUE TO YESTERDAY/S HEAVY PRECIP.

A FEW INSTABILITY SHOWERS MAY BE SEEN ON SUN AFTERNOON AS UPR LOW
SLOWLY LIFTS NE WITH TEMPS DROPPING TO BELOW NORMAL THROUGH TUESDAY
BEHIND COLD FRONTAL PASSAGE.

LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT

AN UPPER RIDGE WILL BE OVER THE MIDDLE OF THE U.S. TO BEGIN THE
PERIOD. NORTHWEST FLOW WILL BE OVER ARKANSAS. THE RIDGE WILL MOVE
EAST OF ARKANSAS ON THURSDAY AND ALLOW SOUTHWEST FLOW TO BRING
MOISTURE BACK INTO THE STATE. WILL BRING INCREASING POPS INTO THE
AREA THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY. A COLD FRONT IN
THE PLAINS FRIDAY WILL BE MOVING TOWARD ARKANSAS AND SHOULD MOVE
THROUGH THE STATE LATE FRIDAY WITH SHOWERS AND THUNDERSTORMS. NEAR
TO ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

AVIATION...06Z TAFS

COLD FRONT CONTINUES IN OKLAHOMA. THUNDERSTORMS CONTINUE IN
EASTERN ARKANSAS BUT WILL EXIT SOON. NEXT ROUND OF THUNDERSTORMS
ARE IN TEXAS AND WILL MOVE INTO ARKANSAS EARLY THIS MORNING. FOG
IS ACROSS THE NORTH. MORE FOG IS EXPECTED TO FORM OVERNIGHT. IFR
AND LIFR CONDITIONS ARE EXPECTED. THUNDERSTORMS ARE EXPECTED IN
THE MORNING...BUT ENDING AS THE COLD FRONT MOVES THROUGH DURING
THE DAY. WINDS WILL INCREASE BEHIND THE COLD FRONT. DECREASING
CLOUDS ARE EXPECTED SATURDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     52  68  50  67 /  20  20  10  10
CAMDEN AR         55  76  49  76 /  10  10  10  10
HARRISON AR       50  65  47  61 /  20  20  10  10
HOT SPRINGS AR    55  71  51  71 /  10  10  10  10
LITTLE ROCK   AR  55  73  52  71 /  10  10  10  10
MONTICELLO AR     57  77  51  74 /  10  10  10  10
MOUNT IDA AR      52  71  48  69 /  10  10  10  10
MOUNTAIN HOME AR  51  66  47  64 /  20  20  10  10
NEWPORT AR        53  69  51  67 /  20  20  10  10
PINE BLUFF AR     57  73  52  73 /  10  10  10  10
RUSSELLVILLE AR   52  71  46  68 /  10  10  10  10
SEARCY AR         52  71  49  71 /  10  10  10  10
STUTTGART AR      56  72  52  71 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-
PERRY-PIKE-POPE-PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

AVIATION...51
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT APR 24 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT
MUCH OF ARKANSAS THROUGHOUT THE MORNING HOURS. THE FIRST ROUND OF
STORMS WILL AFFECT MUCH OF WESTERN AND CENTRAL ARKANSAS EARLY THIS
MORNING. WITH THESE STORMS...LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT.

REDEVELOPMENT OR INTENSIFICATION OF ONGOING THUNDERSTORMS WILL THEN
OCCUR OVER SOUTHEASTERN ARKANSAS LATER THIS MORNING. THESE STORMS
WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES.

SOME STORMS THAT FORM TODAY WILL MOVE OVER THE SAME AREAS THAT HAD
HEAVY RAINFALL ON FRIDAY...CREATING POTENTIAL FLOODING OR FLASH
FLOODING CONCERNS. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS
POSSIBLE TODAY OVER ARKANSAS.

RESIDENTS ACROSS ARKANSAS SHOULD STAY INFORMED OF THE SEVERE WEATHER
THREAT AND FLASH FLOODING THREATS TODAY. MOST STRONG AND SEVERE
STORMS SHOULD MOVE EAST OF THE STATE BY EARLY THIS AFTERNOON AND END
THE SEVERE THUNDERSTORM AND FLASH FLOODING THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM WILL APPROACH ARKANSAS LATE IN THE WORK WEEK
WITH INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS MORNING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

63

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:13 PM CDTSevere Thunderstorm WarningLZKClark, Pike32 min
Apr 23, 7:44 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring, Pike31 min
Apr 23, 8:01 PM CDTTornado WarningLZKClark, Dallas, Pike29 min
Apr 23, 8:16 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Grant, Hot Spring, Saline44 min
Apr 23, 8:30 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring45 min
Apr 23, 9:02 PM CDTSevere Thunderstorm WarningLZKClark, Cleveland, Dallas, Grant, Hot Spring, Saline43 min
Apr 23, 9:43 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Jefferson, Pulaski, Saline32 min
Apr 23, 10:11 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Jefferson, Lonoke, Pulaski, Saline34 min
Apr 23, 10:13 PM CDTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita47 min
Apr 23, 10:53 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita34 min
Apr 23, 11:46 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie44 min
Apr 23, 11:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline32 min
Apr 23, 11:58 PM CDTSevere Thunderstorm WarningLZKDrew, Lincoln47 min
Apr 24, 3:05 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike40 min
Apr 24, 4:20 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Pike40 min
Apr 24, 5:00 AM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski30 min
Apr 24, 5:15 AM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 25 more8 hr
Apr 24, 5:26 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr
Apr 24, 6:16 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew59 min
Apr 24, 6:44 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White, Woodruff46 min
Apr 24, 7:11 AM CDTSevere Thunderstorm WarningLZKBradley, Drew64 min
Apr 24, 7:46 AM CDTTornado WarningLZKDesha, Drew29 min
Apr 24, 8:45 AM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Cleveland, Dallas, Ouachita45 min
Apr 24, 8:58 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew47 min
Apr 24, 9:13 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence5 days
Apr 24, 9:24 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson36 min
Apr 24, 9:25 AM CDTTornado WarningLZKBradley, Cleveland, Drew, Lincoln40 min
Apr 24, 9:44 AM CDTTornado WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln46 min
Apr 24, 9:47 AM CDTTornado WarningLZKCleveland, Jefferson28 min
Apr 24, 10:02 AM CDTRiver Flood WarningLZKJackson, Woodruff36 days
Apr 24, 10:24 AM CDTTornado WarningLZKArkansas, Jefferson, Monroe14 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.